Sometimes I Cry – Journey Through Gaining Weight Back

I keep a journal of prayers / thoughts / rants / scriptures.  I reluctantly share an entry from today’s journal:

“Lord, I’m miserable!  I’ve gained back 1/2 of the 50 pounds I have lost.  I am miserable – my back hurts AGAIN, my knees hurt AGAIN, I am not sleeping well AGAIN – I hate this!  I am so ashamed that I don’t want my husband to touch me.  I am ashamed that I cannot wear any of my clothes. I’m ashamed that I don’t even know what size I am because I can’t bring myself to put on anything without an elastic waist.  I can’t even walk one lap at the stupid walking trail without tremendous effort and frustration.  This sucks!  I’ve been traking my food again very faithfully for the last month and working out more regularly and I’m constantly gaining – gained 4 stupid, stinking pounds in the past week.  And don’t even try to tell me muscle weighs more than fat – I’m taking measurements, nothing is shrinking, anywhere.  Crap – this is frustrating.  I feel the grip of this addiction around my throat crushing me – crushing my self-esteem – crushing my will.  I feel defeated.  God, I cry out to you for help.”

After writing this in my journal, I opened my Bible and devotion book to read God’s answer to my silly ranting:

“Wait on the Lord, be of good courage, and He shall strengthen your heart; wait, I say, on the LORD!” – Psalm 27:14

“God uses the discipline of waiting to teach us lessons we cannot learn any other way.  Waiting can be especially difficult when it seems as if everything in our lives is stuck at a red light, but He may be preparing a person or a situation so that when we proceed again He can work even more powerfully.  To us, waiting seems like a waste – or worse, it feels like things will never be right again.  When we have to wait, we shouldn’t just sit and fritter away the time.  We should pursue God with all our hearts, try to determine the reason God wants us to wait, and trust His goodness and timing because He is, after all, God.”                           -Excerpts from The One Year Daily Insights with Zig Ziglar and Dr. Ike Rieghard

So, I wait.  I work out, I eat right and I wait……… and sometimes I cry.

Advertisements

11 thoughts on “Sometimes I Cry – Journey Through Gaining Weight Back

  1. You are beautiful. I learned in my own journey that hormones have more to do with our weight than the food we eat or the exercise we do. It does not discount healthy eating and exercise, but it is a huge piece of the puzzle. So. How are your hormones? If your endocrine system is out of whack, your body will hold weight–even when you do everything right.

    I will hold you close in prayer, extraordinary cousin! I have struggled with weight/eating disorder/finding balance for more than 30 years … I can relate to your frustration and pain. Be kind to yourself. Let your husband love you … he loves YOU and wants you in whatever package you come in.

    Like

    1. Thank you Karen – I really needed to hear that today. It’s been a tough one. I’ve been on a lot of medicines over the past 3 months for the hives and I really think that has contributed to a lot of the weight gain. BUT I’ve been off the medicines for almost 5 weeks now and I haven’t lost a single pound – in fact, I’ve gained several. 😦

      Like

      1. Tammy, your right, the type of medications for your hives can cause weight gain and it can be extended. I work with pharmacists so I know this for a fact. Don’t give up! Sounds like your doing what you need to be doing so hang in there. I’ve lost 25lbs and I’m STUCK right now. Strong will will prevail!

        Like

  2. I’m no doctor, but I would guess that as some meds take time to build up to fully working, they probably also take time to recover from. Steroids are brutal to your system! The good news is it sounds like much of the health issues have seen improvement and you seem to be able to be more active, etc. than you had been for a while. You really sounded quite scary with your symptoms for some time there, I’m glad to hear you are doing better and are able to walk around the track (even if it is slow going for now) etc.

    Like

  3. Predisone is an evil drug that makes you gain like crazy, and it takes a while to get it out of your system. Then medications do throw your body out of wack.

    This speaks to my heart a lot. I was doing really well working out and had lost 10lbs this year and then the sickness hit and tiredness from work and I’ve not been able to drag myself out of bed at 5am to go to the gym. I don’t want my husband to touch me or even look at me. Its horrible. And it hurts so many parts of life.

    I wish I had something encouraging to say, but all I can say is I understand completely! And I keep having to remind myself, this is a season, seasons leave…this will end, and there is a plan to all of this.

    Like

    1. Thank you Alex – I’m having issues dropping this gained weight – I guess I had idealistic hopes that after I stopped the medications, I could just drop the weight. That hasn’t happened and it’s disheartening.

      Like

  4. I have been following your blog since sometime last year. I have slipped backward in my weight loss journey, and was just thinking of you this morning as I am needing inspiration.
    I found your blog entry waiting in my inbox. I then moved down my inbox to my daily devotion. Interesting. It is about tears: http://www.luthersem.edu/godpause/daily_view.aspx?devo_date=3/14/2012&utm_source=bronto&utm_medium=email&utm_term=Image+-+Web+View&utm_content=God+Pause+for+Wednesday%2C+3%2F14%2F2012&utm_campaign=GodPause+20120314

    Thank you for your honest entries showing the real struggles of weight loss and your relationship with food. I know triumph will soon return to your story. You are inspiring, even through your tears.

    This is the prayer I have been using lately: God of mercy, be with us as we face life’s trials and temptations. May your strength be our strength. In Jesus’ name. Amen.
    With Him, we can do this!

    Like

  5. Thank you for sharing. I had lost 100 lbs a few years ago. I gained back 65. I then lost 50 of that and have now gained back 30. I had lost hope of ever feeling healthy and beautiful again. It is good to know that I am not alone in these feelings.

    Like

  6. Prsying for you! Have you considered going wheat free? There’s an excellent book on Amazon called Wheat Belly. You can follow their blog as well. You can also read quite a lot of the book on Amazon with the “Look Inside!” feature. I’ve never been able to lose weight and im down 30lbs since last May. Something to consider! Praying for strength for you, I know what you’re going through!

    Like

  7. Girl! You better leave my cousin Tammy alone! She ROCKS! I KNOW it! I’ll walk there and kick your BOOTAY! *giggle* There, a little funny post from me. Now, on to my real thoughts:

    I agree with the previous poster that YES Prednisone/steroids reak havoc on your body. Want proof? All those crazy athletes that use them? Know what they use them for? To BULK UP!!!! It does take a while to get into your system. It DOES take a while to get OUT of your system. DON”T beat yourself up about this. You have to choose your battles, and at the time, you were battling hives. NOW, you get to battle weight loss again.

    If you remember I’m POSITIVE I told you maintaining was harder than losing. Why? Stuff like this. Problems totally out of the blue sneaking up behind you and landing on (in my case) your BUTT! And STAYING there until you’re so sick of yourself!!!!

    Imagine me, I lost between babies! So, when I was gaining for baby #2, LITERALLY every single day I had to tell myself “I lost it once, I will lose it again” becuase I was SO upset with ‘all that work’ going ‘down the drain’ that if I didn’t, I could have very easily been more worried about my weight than the baby. (FYI – I LOVE being preggo! I was fortunate with both and felt awesome and no sickness up through month 8. So, I only had to tell myself that when I stepped out of the shower and saw myself in the full length mirror, cause TRUST ME, although I LOVE being preggo, I am NOT a ‘cute’ preggo lady! Oh, no. I looked like a hippo from about the 4th month on… NOT a cute preggo lady like in the magazines).

    ANYWAY, back to the steroids – they can be especially brutal to a woman’s body! Women body builders that use steroids (in my reading) can have trouble with growing more body hair, their menstal cycle stopping, their voices changing, TONS of stuff. Of course that is usually from prolonged use and high amounts, but still, you get the point.

    Anyway, take a deep breath, keep tracking your exercise and your food. Take a break from the scale. Allow yourself a week or two between your weigh-ins. Just keep tracking, eating right and exercising. You’ve done this once, you can do it again! You WILL do it again!

    Like

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s